Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 20, 2017, 3:26 AM CST for 5 counties in Texas. It was in force for 64 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2017, 3:26 AM CST (09:26 UTC)
- Expired
- Feb 20, 2017, 4:30 AM CST
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherokee County, TX, Gregg County, TX, Nacogdoches County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 3:30 AM CST | TSTM WND DMG | 8 Ssw Tyler, TX | MULTIPLE TREES AND POWER LINES REPORTED DOWN IN FLINT AREA |
| Feb 20, 3:30 AM CST | TSTM WND DMG | Jacksonville, TX | TREES AND POWER LINES REPORTED DOWN IN NORTHERN PART OF COUNTY IN SEVERAL LOCATIONS |
| Feb 20, 3:30 AM CST | TSTM WND DMG | Tyler, TX | MULTIPLE TREES DOWN...POWERLINES DOWN |
| Feb 20, 3:30 AM CST | TSTM WND DMG | Whitehouse, TX | POWER LINES DOWN IN WHITEHOUSE. |
| Feb 20, 3:50 AM CST | TSTM WND DMG | New London, TX | POWER LINES DOWN NEAR NEW LONDON. |
| Feb 20, 4:15 AM CST | TSTM WND DMG | 9 Nnw Henderson, TX | TREES DOWN BLOCKING COUNTY ROAD 186 AND FM 2276 JUST SOUTHEAST OF KILGORE IN NORTHERN RUSK COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956
WUUS54 KSHV 200926
SVRSHV
TXC073-183-347-401-423-201030-
/O.NEW.KSHV.SV.W.0022.170220T0926Z-170220T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
326 AM CST MON FEB 20 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Smith County in northeastern Texas...
Western Rusk County in northeastern Texas...
Northwestern Nacogdoches County in eastern Texas...
Southwestern Gregg County in northeastern Texas...
Cherokee County in northeastern Texas...
* Until 430 AM CST
* At 325 AM CST, a severe thunderstorm was located near Tyler, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tyler, Jacksonville, Henderson, Kilgore, Whitehouse, Gladewater,
Rusk, Lindale, Overton, Bullard, Troup, Alto, New London, Arp,
Ponta, New Salem, Mount Selman, Liberty City, Joinerville and
Sacul.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3250 9559 3254 9502 3252 9501 3255 9494
3221 9481 3191 9479 3170 9485 3157 9516
3159 9517 3158 9526 3168 9528 3176 9540
3182 9540 3186 9544 3208 9542 3215 9548
3218 9546 3223 9549 3230 9545 3236 9545
TIME...MOT...LOC 0925Z 243DEG 45KT 3240 9528
HAIL...0.75IN
WIND...60MPH
$$
191 follow-up statement
210
WWUS54 KSHV 200958
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
358 AM CST MON FEB 20 2017
TXC073-183-347-401-423-201030-
/O.CON.KSHV.SV.W.0022.000000T0000Z-170220T1030Z/
Smith TX-Rusk TX-Nacogdoches TX-Gregg TX-Cherokee TX-
358 AM CST MON FEB 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR SOUTHEASTERN SMITH...WESTERN RUSK...NORTHWESTERN NACOGDOCHES...
SOUTHWESTERN GREGG AND CENTRAL CHEROKEE COUNTIES...
At 357 AM CST, a line of severe thunderstorms extended from near
Gladewater southward to Alto, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jacksonville, Henderson, Kilgore, Whitehouse, Gladewater, Rusk,
Overton, Troup, Alto, New London, Arp, Ponta, New Salem, Liberty
City, Joinerville, Sacul, Mixon, Turnertown, New Summerfield and
Cushing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3250 9528 3254 9502 3252 9501 3255 9494
3221 9481 3191 9479 3170 9485 3157 9516
3159 9517 3158 9526 3169 9524 3207 9523
3226 9523 3237 9524
TIME...MOT...LOC 0957Z 243DEG 45KT 3258 9486
HAIL...0.75IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 12:03 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 20, 12:03 AM CST, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1203 AM CST Mon Feb 20 2017 .AVIATION... Conditions to gradually deteriorate overnight into Monday across the region as an upper level disturbance moves across TX. Shwrs/tstms will move into the E TX terminals around sunrise and will slowly spread ewd throughout the day. MVFR cigs/vsbys will prevail as convection spreads, with some lower categories possible under heavier convection. Otherwise, expect sely winds 5-10 kts overnight, becoming more sly after sunrise Monday. /12/ && .PREV DISCUSSION... /issued 1117 PM CST Sun Feb 19 2017/ DISCUSSION... Removed the rain chances for the early part of tonight and made adjustments to the rest of the overnight hours after midnight and into the day Monday areas and chances of showers and thunderstorms. Also made adjustments to the expected rainfall amounts. A nearly stationary frontal boundary extended from South Central Oklahoma this evening Southeast through Northeast and East texas and Northwest, and Southeast Louisiana, while to the west a cold front trailed South from South Central Oklahoma into Southwest Texas. Aloft a trough of low pressure in the middle levels extended South across the Rockies and across West Texas and into Mexico. The progression of the upper level trough along with a shift East with the associated surface low pressure systems and frontal boundaries and abundant gulf moisture will increase showers and thunderstorms across the Western sections of the Four State Area overnight and area wide for the day Monday. Locally heavy rainfall will be possible during the day Monday. For Monday night the upper trough of low pressure indicated a closing of the South extent of the system into a closed low with showers and thunderstorms lingering overnight and tapering off for Tuesday from Northwest to Southeast over the forecast area. As the closed upper low moves across the Northern Gulf of Mexico rain chances will affect the East and Southeast sections of the region before ending late Tuesday night. Rainfall totals will average around 1-1.5 inches with isolated higher amounts of around 2-3 inches. Flash flood guidance values will be averaging from 2.5 inches per hour to 4.5 inches in 6 hours, and the threat of flash flooding across the Four State Area will be low, however ponding of water in low lying and poor drainage areas and streets will be possible in the heavy downpours. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 73 55 76 / 60 30 10 10 MLU 60 72 56 76 / 70 40 20 10 DEQ 53 75 47 76 / 40 10 10 10 TXK 57 73 52 75 / 50 20 10 10 ELD 58 73 53 75 / 70 30 10 10 TYR 55 74 53 77 / 30 10 10 10 GGG 57 74 53 76 / 40 20 10 10 LFK 59 75 55 77 / 50 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12
Hazardous weather outlook, Feb 19, 11:50 AM CST, 15 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1150 AM CST Sun Feb 19 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1150 AM CST Sun Feb 19 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will increase late tonight over Southeast Oklahoma and East Texas, just ahead of a slow moving upper-level storm system that will enter the Texas Panhandle and West Texas late. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and embedded thunderstorms will spread east across the region on Monday as an upper-level storm system pushes across Central Oklahoma and Texas. Periods of heavy rainfall will be possible Monday morning over East Texas and Southeast Oklahoma, with rainfall totals of one to two inches possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, Skywarn spotters, and amateur radio operators, should not be needed today or tonight. 05
In the hours before
Special weather statement, Feb 20, 3:11 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
311 AM CST MON FEB 20 2017
TXZ149-201000-
Cherokee TX-
311 AM CST MON FEB 20 2017
...SPECIAL WEATHER STATEMENT...
At 311 AM CST, Doppler radar was tracking a strong thunderstorm near
Reese, or 8 miles west of Jacksonville, moving northeast at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jacksonville, Rusk, Bullard, Troup, Alto, Morrill, Mount Selman,
Ponta, Mixon, Reese, Forest, Maydelle, New Summerfield, Gallatin,
Reklaw, Cuney, Teaselville and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3214 9499 3145 9498 3144 9504 3147 9510
3152 9510 3159 9517 3157 9521 3159 9527
3168 9529 3172 9534 3174 9533 3173 9537
3175 9536 3176 9540 3182 9540 3185 9544
3193 9542 3199 9545 3205 9542 3213 9546
TIME...MOT...LOC 0911Z 230DEG 36KT 3193 9540
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:11 AM CST | Special Weather Statement | SHV | Cherokee | 49 min |
| Feb 20, 4:04 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk, Upshur | 56 min |
| Feb 20, 4:21 AM CST | Special Weather Statement | SHV | Bowie, Cass, Morris | 54 min |
| Feb 20, 5:31 AM CST | Special Weather Statement | SHV | Cass, Marion | 59 min |
| Feb 20, 7:40 AM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 4 days |
| Feb 20, 9:11 AM CST | River Flood Warning | SHV | Gregg | 61 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.